Includes Expert Content
Hot and sweaty
avatar
Browneyeswi1963 posted:
Hello. I am 48, had a hysterectomy about 5 yrs ago due to excessive bleeding and pain. My dr did test me and I am in menopause. So I get so sweaty no matter what little bit I do, walking up stairs. I have to have a fan at my desk constantly and on, even with the AC on. But my feet sweat the most, litterally dripping sweat. Is this part of it? Next week I have an appt to be tested for some Bio Identical Hormone replacement cream, have you heard of this and is it a valid plan? Thanks so much. Karen
Reply
 
avatar
someonewhocares3 responded:
My body's thermostat increased big time after my hyst even while on the highest dose patch. I would wake up every 2-3 hours feeling like my body was on fire even though I wasn't sweating. My quality of life took a nosedive after my hyst/ooph, all for a benign ovarian cyst...that was a horrible betrayal by a doctor I'd respected for many years! I was suicidally depressed for about 1-1/2 years...never suffered from depression before.

Hormones should help but it may take some trial and error to find the right one and the right dosage. So don't hesitate to change if one's not working for you.

Wishing you the best! Update us on how it's going.
 
avatar
Rhondamay responded:
Someonewhocares3 is right that it takes some time to find the hormone replacement that is right for you. I have tryed several types and the easiest and most effective I have used is the FEMRING. It is estrogen only and is inserted in the vagina for three months and then replaced. You don't know it is there and it does not effect sex. It is easy to insert and remove and it really helped with all the miserable menopause symptons. Since you no longer have a uterous you don't have to worry about taking progesterone. I also had a hysterectomy but started menopause at 51. It's not fun but you have to keep a positive attitude as that will help almost as much as the HRT.

Good luck!

Rhonda
 
avatar
someonewhocares3 replied to Rhondamay's response:
The fluctuations of daily, weekly, or 2x weekly dosing can be problematic for many women. That plus the convenience of the Femring makes it nice. But many women say that it doesn't last the expected 3 months but more like 6 weeks. So it can be expensive. What's your experience?
 
avatar
Rhondamay replied to someonewhocares3's response:
My experience with the Femring has been good - no hot flashes, mood swings, etc. since I have been using it. I have also heard that the estrogen dosage fades before three months. That has not been my experience. If it does diminish, I have not noticed. The only negative is there is no generic equivalent so the co-pay is higher.
 
avatar
Mary Jane Minkin, MD replied to Rhondamay's response:
Dear Rhondamay,
Thanks for your comments on the Femring-it is indeed a good product, I think. One thing to remind our readers: that the Femring is different from the EstRing-the EstRing has a very low dose of estrogen in it: it is great for vaginal dryness, but it gives basically no level of estrogen into the blood stream, so it doesn't help with hot flashes. The Femring is a much higher dose of estrogen, and it does alleviate both hot flashes and vaginal dryness-but if you do have a uterus, and are using the Femring, you need to use some progesterone. You do not with the Estring because the dose is so low,
Thanks,
Mary Jane